Bowel (colon and rectum) cancer

A group for anyone affected by colon, rectal or small bowel cancer to get together, ask questions, share experiences and support each other.

panitumumab skin rash

MrsCJ
Posted by

Hi all,

Have had my first cycle of folfiri last week, coupled with panitumumab.

I understand about the skin rash and acne-like spots etc and have the antibacterial cream I need plus some antihistamines.

The "rash" has well and truly arrived and on my face, is SO ITCHY and stingy, even with the anthistamine. I'm wondering if any people who've been on panitumumab ever found anything that actually just SOOTHED the affected area, without interferring with the natural progress of the rash?


I could almost cope with how horrible it looks if it only didn't feel so uncomfortable as well!!!!!

At the moment, the only thing that gives me temporary relief is putting a couple of icecubes in a sandwich bag and dabbing it on the sorest part of my face in the way you might dab calamine lotion on chicken pox....   It's blissfull for a couple of minutes but doesn't last and isn't very practical!

Mary l c
Posted by

Hi my husband had really bad acne type rash when he started pantumamab  antibiotics were the only thing that improved it.

trazy
Posted by

My Mum religiously massaged aveeno mosturising lotion into her skin at least twice a day and after washing; based on the recommendation from her cancer nurses and it kept the worst effects at bay.

She also looked on the rash that the vectibix was working (as it works on the cells epidermal growth factor) I t looks like there has been significant shrinkage after 3months of it, we're waiting for a confirmation scan following radio she had in a couple of weeks. Best of luck!

clancy
Posted by

Hi

I used to use coconut oil, it is in a jar and is solid. So I put the jar on the radiator in the bathroom whilst I had my shower and by the time I had finished it had loosened a bit. Then I slathered it on my face neck and chest. It does not soak in but was a welcome relief as my treatment was in the depths of winter, and was more like a chemical burn or sunburn, the rash was elsewhere on my body. It does get messy though so always have a small towel to hand. Sometimes I used to wake up in the night to apply more. The Aveeno that the hospital supplied stungmy skin. Coconut didn't, and can be bought from every supermarket, it is white in colour. 

Hope this helps, remember the worse the rash is means it is working.

doris666
Posted by

HI My husband is going through similar to this and we went to the doctors and got AVEENO prescribed (yes the one Jennifer Aniston is advertising on tele at the moment) but its cheaper by prescription. Give it a go, you've got nothing to lose. Best of luck. xxxxxxxxxx

kt1978
Posted by

Hi, I am going through exactly the same!!! Aveena cream stings me and the only soothing I get it with a bag of frozen peas in my face. It's spread to my scalp and chest too. Organic  Rosehip water/oil really soothes it but quickly passes. Piriton & steroids only do so much. I'll give coconut oil a Go. As you say, as hideout s as the the breakout and red rash is ony face, I can just about bare the stares, but the itching is madness!!!

Hope you're doing ok x

clancy
Posted by

Hi,

Ask your oncology nurses for the strong antihistamines, i think they are called ANTARAX. You can only take them at night, so if you have young children, make sure you have help because the pills knock you out. I was also given something, in liquid form for my scalp, a hydrocortisone.

My daughter treated me to some Body Shop Hemp cream which was also good, but pricey! E45 for sensitive skin also good.

The good part about this rash? When it clears up, people notice and tell you how amazing you look. Take care xx

Harvosparko
Posted by

My husband is currently having this problem. He's on antibiotics aswel. Diprobase doesn't do anything, sudocream is ok but so hard to get off his face as it takes the top off the spots. His head is itchy and driving him mad. Thanks for all tips I'll pass it on .

Good luck to you all xx

Radfordh
Posted by

My husband ended up on a 5 day steroid course for his rash, great results!!